MAUDE Adverse Event Report: EXACTECH, INC. LOGIC CR TIB INSERT SLOPE ++, SZ 3.5, 11 MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED

EXACTECH, INC. LOGIC CR TIB INSERT SLOPE ++, SZ 3.5, 11 MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Model Number LOGIC CR TIB INSERT SLOPE ++, SZ 3.5, 11 MM
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 01/06/2022
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, patient presented with pain and instability and was scheduled for a right revision tka possible poly swap.Upon revision, the poly insert was removed and appeared to be broken into pieces posteriorly.The poly was not intact and showed abnormal wear.The metal femur and tibia implants were well fixed, and the patient obtained a poly swap after trailing with a crc size 13mm insert, a new crc size 3.5, 13mm poly was implanted.The patient was revised from an 11mm, 3.5 ++ poly to a 13mm 3.5 crc poly.The surgeon removed and irrigated out the parts/pieces from the knee.The patient left the or room stable.The poly and its pieces were contained, saves, and will be returned to manufacturer.
 
Additional Manufacturer Narrative
Concomitant medical products: logic cr femoral cem, right, sz 3.5 (cat # 02-010-03-0335, serial#: (b)(4)) three peg patella 32mm (cat# 200-02-32, serial#: (b)(4)) lgc tibial fit tray cem sz 3.5f / 4.5t (cat# 02-012-45-3545, serial#: (b)(4)) additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
The revision reported was likely the result of a combination of axial rotation mismatch of the femoral component relative to the tibial insert, overall posterior slope of the tibial insert, and patient-related conditions, which allowed for excessive posterior contact, especially medially, and led to severe wear of the polyethylene.Additionally, a contributing factor to the severe wear and delamination may have been the result of being packaged in a non-conforming vacuum bag for more than five years.

Brand Name
LOGIC CR TIB INSERT SLOPE ++, SZ 3.5, 11 MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66 court
gainesville, FL 32653
3523771140
MDR Report Key13362074
Report Number1038671-2022-00044
Device Sequence Number5058994
Product Code JWH
UDI-Device Identifier10885862159328
UDI-Public10885862159328
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K111400
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/14/2020
Device Model NumberLOGIC CR TIB INSERT SLOPE ++, SZ 3.5, 11 MM
Device Catalogue Number02-012-49-3511
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/14/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2022
Supplement Date Received by Manufacturer05/09/2022
Initial Report FDA Received Date01/26/2022
Supplement Report FDA Received Date06/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/15/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale